Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 31, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 26, 2016, 11:37 PM CDT for Bourbon County, Crawford County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2016, 11:37 PM CDT (04:37 UTC)
- Expired
- Apr 27, 2016, 12:15 AM CDT
- In force
- 38 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Crawford County, KS
The radar
The Pleasant Hill radar (KEAX), 116 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 8:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
928
WUUS53 KSGF 270437
SVRSGF
KSC011-037-270515-
/O.NEW.KSGF.SV.W.0031.160427T0437Z-160427T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CRAWFORD COUNTY IN SOUTHEASTERN KANSAS...
BOURBON COUNTY IN SOUTHEASTERN KANSAS...
* UNTIL 1215 AM CDT
* AT 1137 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LA HARPE TO 9 MILES SOUTHWEST OF BRONSON TO NEAR
HEPLER...MOVING NORTH AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARMATON... BRONSON...
UNIONTOWN... REDFIELD...
HEPLER... MAPLETON...
XENIA... HARDING...
HIATTVILLE... PETERSBURG...
PAWNEE STATION... PORTERVILLE...
DEVON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3803 9508 3804 9477 3803 9476 3765 9477
3765 9509
TIME...MOT...LOC 0437Z 199DEG 47KT 3793 9528 3777 9515 3770 9507
HAIL...1.00IN
WIND...60MPH
$$
FRYE1 follow-up statement
715
WWUS53 KSGF 270514 RRA
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 AM CDT WED APR 27 2016
KSC011-037-270524-
/O.EXP.KSGF.SV.W.0031.000000T0000Z-160427T0515Z/
CRAWFORD KS-BOURBON KS-
1214 AM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAWFORD AND
BOURBON COUNTIES WILL EXPIRE AT 1215 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3803 9508 3804 9477 3803 9476 3765 9477
3765 9509
TIME...MOT...LOC 0512Z 199DEG 47KT 3793 9528 3777 9515 3770 9507
$$
FRYEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:15 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Apr 26, 7:15 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Springfield MO 715 PM CDT TUE APR 26 2016 .SHORT TERM...(This evening through Wednesday) Ongoing thunderstorms were becoming more outflow structured across southwest and south central Missouri this afternoon. This will lead to further weakening with time, and we may consider canceling the Severe Thunderstorm Watch early. The main show will occur tonight as a line of thunderstorms approaches the Kansas and Missouri state line toward midnight. We think a few of these storms could become organized, with the potential for damaging wind gusts and small hail. With 0 to 3 km shear vectors screaming to the north northeast at 40 to 45 knots, any northwest to southeast oriented line segments will have the chance of spinning up some meso-vorts with a tornado risk. However, it's quite uncertain that any segments will evolve into this northwest to southeast structure. This is more of a short term forecast challenge. Storms are expected to continue through the Highway 65 corridor, and should weaken as they approach the eastern Ozarks. Additional storms will possible Wednesday as the main cold front shifts through southern Missouri during the daytime hours. There is a severe risk for hail and wind east of Highway 65. All precipitation should exit the Ozarks Wednesday evening. .LONG TERM...(Thursday through Tuesday) A small window of quiet weather is expected Thursday into Friday with mild temperatures. The risk for organized storms will ramp up Friday night into Saturday, as another negatively tilted storm system approaches from the west. This system will need to be monitored closely as several ingredients could come together for an episode of severe thunderstorms. There doesn't appear to be any potential negatives for Friday night and Saturday's set up at the moment. Sunday into Monday the pattern would offer another window of quiet weather with mild temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 704 PM CDT Tue Apr 26 2016 For the KSGF/KJLN/KBBG tafs: Thunderstorms to the west of the taf sites will gradually transition to a line or broken line of storms, moving into the Joplin area toward 04z and Springfield- Branson area toward 06z-07z. Strong winds are expected with the line along with ifr visibility with rain/tstms. Low ceilings will likely occur in the wake of the storms but will be hard to get precise on the timing this far out. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...DSA
Hazardous weather outlook, Apr 26, 9:04 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 904 PM CDT TUE APR 26 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-280215- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 904 PM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO APPROACH THE MISSOURI AND KANSAS STATE LINE AFTER 11 PM. DAMAGING WIND GUSTS WILL BE THE PRIMARY HAZARD WITH THESE STORMS. IF A LINE SEGMENT CAN BECOME ORIENTED FROM NORTHWEST TO SOUTHEAST...THEN A COUPLE OF SHORT LIVED TORNADOES CAN NOT BE RULED OUT. STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT AS THEY SHIFT EAST OF THE HIGHWAY 65 CORRIDOR. THEREFORE THE BETTER CHANCES FOR SEVERE STORMS WILL BE WEST OF HIGHWAY 65. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING OVER THE EASTERN OZARKS WHERE SOME STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE. IF ENOUGH INSTABILITY CAN REDEVELOP DURING THE AFTERNOON...ADDITIONAL STRONG TO SEVERE STORMS WILL BE POSSIBLE EAST OF HIGHWAY 65 WEDNESDAY AFTERNOON AS A SURFACE FRONT PUSHES THROUGH. SEVERE STORMS ARE AGAIN FORECASTED FRIDAY NIGHT THROUGH SATURDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR FOR SOUTHEAST KANSAS AND WESTER MISSOURI. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, Apr 26, 5:48 PM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 548 PM CDT TUE APR 26 2016 MOZ092-096-262330- DOUGLAS MO-WRIGHT MO- 548 PM CDT TUE APR 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WRIGHT AND NORTH CENTRAL DOUGLAS COUNTIES UNTIL 630 PM CDT... AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MANSFIELD...OR 12 MILES NORTH OF AVA...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... AVA... MANSFIELD... NORWOOD... BRUSHYKNOB... DRURY... VANZANT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3692 9269 3722 9268 3722 9229 3689 9230 TIME...MOT...LOC 2247Z 270DEG 23KT 3712 9258 FRYE
Local storm report, Apr 26, 5:52 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
552 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL MANSFIELD 37.11N 92.58W
04/26/2016 M0.88 INCH WRIGHT MO LAW ENFORCEMENT
&&
BURCHFIELDSpecial weather statement, Apr 26, 7:14 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 PM CDT TUE APR 26 2016
MOZ082-097-270100-
TEXAS MO-HOWELL MO-
714 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND SOUTHEASTERN
TEXAS COUNTIES UNTIL 800 PM CDT...
AT 714 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CABOOL...OR 7 MILES NORTHWEST OF WILLOW SPRINGS...MOVING EAST AT 20
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
MOUNTAIN VIEW... WILLOW SPRINGS...
CABOOL... SUMMERSVILLE...
CLEAR SPRINGS... ARROLL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3698 9209 3705 9209 3705 9214 3717 9213
3721 9166 3692 9166
TIME...MOT...LOC 0014Z 271DEG 19KT 3708 9204
FRYESpecial weather statement, Apr 26, 10:53 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1053 PM CDT TUE APR 26 2016
KSZ073-270445-
BOURBON KS-
1053 PM CDT TUE APR 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BOURBON COUNTY UNTIL
1145 PM CDT...
AT 1052 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR BLUE MOUND...OR 15 MILES SOUTHWEST OF MOUND CITY...MOVING NORTH
AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
MAPLETON... XENIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTHEASTERN KANSAS.
LAT...LON 3804 9486 3803 9486 3789 9495 3792 9508
3804 9508
TIME...MOT...LOC 0352Z 198DEG 14KT 3799 9503
FRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 10:53 PM CDT | Special Weather Statement | SGF | Bourbon | 52 min |
| Apr 26, 11:13 PM CDT | Flash Flood Warning | SGF | Bourbon | 5 hr |
| Apr 26, 11:27 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 48 min |
| Apr 27, 12:03 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 42 min |
| Apr 27, 12:04 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 41 min |
| Apr 27, 3:55 PM CDT | River Flood Warning | SGF | Bourbon | 39 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.